March 1980

Granulomatous Hepatitis as a Manifestation of Quinidine Hypersensitivity

Author Affiliations

From the Departments of Internal Medicine (Drs Bramlet and Olson) and Pathology (Dr Posalaky), St Paul-Ramsey Medical Center, University of Minnesota Affiliated Hospitals, Minneapolis-St Paul. Dr Bramlet is now with Duke University Medical Center, Durham, NC.

Arch Intern Med. 1980;140(3):395-397. doi:10.1001/archinte.1980.00330150109025

• Histologic pictures have been conflicting in previous cases of quinidine-associated hepatitis. We report a case of reversible granulomatous hepatitis from quinidine hypersensitivity, with granuloma induction occurring within three days after readministration of quinidine. Fever, urticaria, and mild thrombocytopenia were associated clinical findings. Both light and electron microscopic study results are reported.

(Arch Intern Med 140:395-397, 1980)